Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 12, 2012, 8:50 AM CDT for 4 counties in Texas. It took effect at Mar 14, 2012, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 8:50 AM CDT (13:50 UTC)
- In effect from
- Mar 14, 2012, 1:00 AM CDT
- Expired
- Mar 13, 2012, 8:40 AM CDT
- In force
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Gladewater (GDWT2). The gauge peaked at 21.08 ft at Mar 14, 2012, 7:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 26 ft
- Moderate stage
- 33 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
034 WGUS44 KSHV 121350 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT MON MAR 12 2012 TXC183-423-459-499-131350- /O.NEW.KSHV.FL.W.0027.120314T0600Z-120316T0300Z/ /GDWT2.1.ER.120314T0600Z.120314T1800Z.120315T0900Z.NO/ 850 AM CDT MON MAR 12 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SABINE RIVER NEAR GLADEWATER. * FROM LATE TUESDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM MONDAY THE STAGE WAS 18.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 26.1 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 26 FEET...EXPECT MINOR LOWLAND FLOODING WITH CAMPS AND PICNIC AREAS NEAR THE RIVER SUFFERING SOME FLOODING. $$
1 follow-up statement
568 WGUS84 KSHV 131340 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CDT TUE MAR 13 2012 TXC183-423-459-499-131410- /O.CAN.KSHV.FL.W.0027.000000T0000Z-120316T0300Z/ /GDWT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 840 AM CDT TUE MAR 13 2012 THE FLOOD WARNING IS CANCELLED FOR THE SABINE RIVER NEAR GLADEWATER TEXAS. * AT 815 AM TUESDAY THE STAGE WAS 20.6 FEET. * FLOOD STAGE IS 26 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 21.0 FEET DURING WEDNESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 4:18 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 12, 4:18 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 418 AM CDT MON MAR 12 2012 .DISCUSSION... VIGOROUS UPPER TROUGH THAT WAS THE DOMINANT PLAYER FOR THE REGION OVER THE LAST SEVERAL DAYS IS MOVING INTO THE UPPER MS VALLEY THIS MORNING. DRY AIR ALOFT BEHIND THE AXIS OF THE TROUGH...COMBINED WITH A VERY MOIST BOUNDARY LAYER FROM THE RECENT RAINFALL...HAS LED TO LOW CLOUDS AND AREAS OF FOG ACROSS THE CWA THIS MORNING. SO FAR...VSBYS HAVE NOT BEEN MUCH OF A PROBLEM EXCEPT IN A FEW ISOLATED LOCATIONS. THEREFORE...WILL HOLD OFF ON A DENSE FOG ADVISORY FOR NOW. WILL CONTINUE TO MONITOR IN CASE CONDITIONS DETERIORATE AS CIGS BELOW 500 FEET ARE WIDESPREAD AND IT WOULD NOT TAKE MUCH FOR THEM TO LOWER AND FOG TO DEVELOP. LATEST RADAR LOOPS ALSO INDICATE SOME SHWRS HAVE BEEN TRYING TO DEVELOP IN A WEAK CONVERGENCE ZONE ACROSS THE ERN ZONES. THEREFORE...KEPT SLIGHT CHANCE POPS IN THESE AREAS THROUGH 00Z TUESDAY. OTHERWISE...ADVECTION OF A WARM AND MOIST GULF AIRMASS NORTHWARD WILL LEAD TO RAPID RECOVERY TODAY WITH HIGH TEMPS EXPECTED TO BE NEAR 80 DEGREES ACROSS MUCH OF THE CWA. MOST OF THE NEXT 7 DAYS CAN BE GENERALLY CHARACTERIZED AS A PERSISTENCE FORECAST. SWLY FLOW ALOFT WILL CONTINUE TO STREAM MID LEVEL MOISTURE OVERHEAD WHILE SLY SFC WINDS PROVIDE PLENTY OF GULF MOISTURE. THIS PATTERN TENDS TO BRINGS CONTINUED CHANCES FOR SHWRS AND TSTMS. HOWEVER...NO MAJOR SFC BOUNDARIES WILL BE NEARBY TO PROVIDE A FOCUS FOR CONVECTIVE INITIATION...SO IT MAKES IT QUITE DIFFICULT TO NAIL DOWN WHERE THE BEST CHANCES FOR RAIN WILL BE EACH DAY. THURSDAY AND SATURDAY APPEAR TO SUPPORT HIGHER PRECIP CHANCES AS A COUPLE OF SHORTWAVE TROUGHS QUICKLY MOVE OVER THE REGION. IT WILL BE VERY SPRING-LIKE WITH A WARM AND MOIST AIRMASS REMAINING IN PLACE. MAX TEMPS ARE LIKELY TO REMAIN FAIRLY STEADY IN THE UPPER 70S AND LOWER 80S AREAWIDE. && .AVIATION... WIDESPREAD IFR CIGS AND VISIBILITIES IN FOG WILL LINGER ACROSS MUCH OF THE AREA THROUGH 15Z...THEN EXPECT GRADUAL CLEARING AS DRIER AIR MOVES INTO THE REGION. VFR CONDITIONS WILL THEN PERSIST THROUGH 13/06. AFTER 06Z...BOUNDARY LAYER MOISTURE WILL RETURN FROM THE SOUTH...SPREADING IFR CIGS AND VISIBILITIES NORTHWARD ACROSS THE FOUR STATE REGION. THESE LOWERED FLIGHT CONDITIONS WILL PERSIST BEYOND 13/12Z. SURFACE WIND SOUTH AROUND 10 KTS TODAY AND 5 TO 10 KTS AFTER 13/00Z. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 80 61 79 63 80 / 10 10 20 20 20 MLU 79 60 80 61 78 / 20 10 20 20 20 DEQ 76 54 80 59 77 / 10 10 10 30 30 TXK 77 60 79 62 78 / 10 10 10 30 30 ELD 78 59 79 60 79 / 10 10 10 30 30 TYR 80 61 79 62 78 / 10 10 20 20 20 GGG 80 60 78 62 78 / 10 10 20 20 20 LFK 80 62 81 63 79 / 10 10 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/14
Hazardous weather outlook, Mar 12, 6:18 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 618 AM CDT MON MAR 12 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 618 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LAZ013-014-018>022-131200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 618 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS AFTERNOON GENERALLY EAST AND SOUTHEAST OF A LINE FROM MONROE TO KISATCHIE. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SOUTHWESTERLY FLOW ALOFT WILL BRING A SERIES OF WEAK UPPER LEVEL DISTURBANCES OVER THE FOUR STATE REGION DURING THE NEXT SEVERAL DAYS. THIS WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE WEEK AND INTO THE WEEKEND. THE BEST CHANCES FOR STORMS WILL LIKELY BE THURSDAY AND AGAIN ON SATURDAY. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:52 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 7 days |
| Mar 12, 6:54 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 26 hr |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.